What to do about a twisted smile after Botox injection to the chin and cheek?? (photos)

I had Botox injected (1 unit) 2 weeks ago to my right cheek and chin to adjust my smile, but my smile became twisted, so I referred to the same dermatologist and she suggested to fix it with another injection to the opposit side, and she did but with 1 unit injected midway between my mouth and jawline, it's the 6th day after this injection and still no change. Do I need more dose, or should I wait 4 months with this smile?!!!

Doctor Answers 6


Correcting asymmetry around the mouth after having Botox is tricky. If the facial nerve was agitated, it may take between 3-6 months for full function to return. In the meantime, using Botox to temporarily correct the asymetry is an option which should be discussed with your injector.

Santa Monica Dermatologic Surgeon
3.9 out of 5 stars 9 reviews

Botox and Asymmetrical Smile

I suggest just waiting till the botox settles, this takes 6 weeks to get better and 3 months to go away.  Best, Dr. Emer.

Jason Emer, MD
Los Angeles Dermatologic Surgeon
4.9 out of 5 stars 159 reviews

Botox to treat asymmetry

 Thank you for your question. I would recommend that you follow up with your dermatologist. It is good for both you and your dermatologist to get the feedback needed to get the right dosing for the results that you're looking for.


Botox starts working in 1-3 days but doesn't take full effect for two weeks. You might consult with your Dermatologist after the two weeks. 

Stay Skintasic 

Sandra M. Johnson, MD
Fort Smith Dermatologist
5.0 out of 5 stars 5 reviews

Twisted smile

Thanks for your question. Sorry you're having a minor issue. In my opinion it is best to just let botox wear off if there are minor asymmetries, especially in a very sensitive area such as the mouth and cheek. More botox could certainly make things worse, time will certainly make things better. Hope this helps. 

Julian W. Dixon, MD
Chicago Facial Plastic Surgeon
5.0 out of 5 stars 7 reviews

Asymmetric smile after Botox

Hello Raheel,

I would recommend being conservative.  Give the last injection at least 14 days to see the result.  If you are still asymmetric you can consider another small dose.  The other option is do nothing and just wait until the Botox causing the asymmetry wears off.  I would definitely continue to discuss your concerns with your injector to determine the best plan of action. 

I hope this helps and good luck. 

William Marshall Guy, MD
The Woodlands Facial Plastic Surgeon
5.0 out of 5 stars 23 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.